MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113230
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during the laparoscopic incisional hernia (ipom-plus) repair procedure using ventralight st mesh, the capsure device was unable to secure the mesh properly and after fasteners were inserted, there were three consecutive cases where the fasteners did not come out of the shaft properly and came off the mesh.It was reported that another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, the capsure straight fasteners did not fixate the mesh.There was no reported patient injury.The subject device was returned for evaluation; however, at this time evaluation is not yet completed.When sample evaluation is completed, a supplemental emdr will be submitted.Review of manufacturing records confirms product was made to specification.Note, the manufacturing date (15-feb-2024) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the capsure straight fasteners did not fixate the mesh.There was no reported patient injury.The subject device was returned for evaluation; however, at this time evaluation is not yet completed.When sample evaluation is completed, a supplemental emdr will be submitted.Review of manufacturing records confirms product was made to specification.Addendum: this supplemental mdr is submitted to document the sample evaluation results.Based on the reported condition and sample evaluation findings, the issue regarding the device's alleged failure to fire could not be replicated.A definitive root cause as to why the cannula was misaligned or failure to fixate could not be determined at this moment as is not representative of the device during the manufacturing process.Per review, it was identified that the capsure manufacturing process contains controls in place that are capable of detecting discrepancies regarding the product¿s device assembly.Training evidence of the manufacturing personnel executing operations evaluated were requested and found in compliance with training requirements.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for fastener delivery.Updated fields: b4, d9, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22175691
Report Number1213643-2025-00457
Device Sequence Number20790885
Product Code GDW
UDI-Device Identifier00801741094996
UDI-Public(01)00801741094996(17)260128(10)HUJP1200
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Catalogue Number0113230
Device Lot NumberHUJP1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown